MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751618
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that the aspiration was poor during vitrectomy-retinal (vit-ret) surgery.They removed the entire pak from the sterile field, replaced with new and completed the procedure.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The returned sample was visually inspected, and no obvious defects were found that would contribute to the reported event.The non-invasive flow sensor (nifs) on the cassette housing was in good condition.A calibrated console representing the current software version was used to test the sample.The light-emitting diode (led) rings on the console turned green as the probe connectors were engaged to the console indicating the proper communication between the probe and the console.The ball in the check valve of the drip chamber moved freely per specification.The sample could prime and pass intraocular pressure (iop) calibration successfully.No anomalies were observed during priming.The infusion pressure was measured at multiple set points throughout the console range and met specifications.Aspiration flow rate was also measured and met specifications.Fluid flowed from the tip of the probe during proportion reflux test.The probe could actuate in momentary vitrectomy mode.No damage was found on the probe manifold.Toggling the infusion and the fluid/air exchange (f/ax) modes, fluid and air flowed from the cassette to the infusion line continuously without any bubble in various settings in all sub modes.No message code appeared on the screen during functional testing.Fluid flowed from balanced salt solution (bss) to the drain bag without any interfering.No leakage was detected from the pump elastomer or on the pump area of the fluidics module.Cleaning process was able to be performed after functional test had completed.We were unable to replicate the customer's experience during laboratory evaluation.The root cause of the customer's complaint could not be established; the returned sample functioned per specifications.After investigation of this complaint, it has been determined that this sample functioned per specifications; therefore, no corrective action is required at this time.Based on our current tracking, there are no adverse trends for this reported complaint and lot.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20308923
Report Number1644019-2024-02201
Device Sequence Number8883640
Product Code LRO
UDI-Device Identifier00380657516186
UDI-Public(01)00380657516186(17)260228(11)240312(10)16L8DP
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number8065751618
Device Lot Number16L8DP
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date12/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown